Posted by: Thixia | March 18, 2008

Rash from interferon beta-1a (Betaseron and Rebif)

 Widespread rash due to intramuscular interferon beta-1a during the treatment of multiple sclerosis.    

We describe a 41-year-old woman with multiple sclerosis, who presented with redness of the skin; several discoloured areas; along with intramuscular interferon beta-1a small, solid, spots on her trunk and extremities after the second injection of interferon beta-1a.  A microscopic examination of the tissues of the lesions revealed lymph or colorless cells generally found in the blood in the cellular secretions and around the blood vessels which infiltrated into the dermis.  

Oral antihistamine and topical corticosteroid was started.  After improvement of the lesions, the third injection was performed. However, the same reaction occurred. A prick test, which was performed 6 weeks after the eruption, also a revealed positive reaction.  

Although injection-site reactions have been observed with interferon beta-1a, to our knowledge there have been no previous reports of interferon beta-1a-induced widespread cutaneous reaction.  

Department of Dermatology,

 Mustafa Kemal University,

Faculty of Medicine,

Antakya, Turkey.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: